does calcium interfere with amoxycillin and clarithromycin antibiotics. i am also taking xantac along with both meds for h pylori but i also want to prevent yeast infection. i ate activia probiotic yogurt, however it does have calcium. since i did this at
2 doctor answers • 6 doctors weighed in
Endocrinology 46 years experience
There : There should be no problem taking either of these while also eating yogurt. They should work well and be absorbed well. Some antibiotics are not well absorbed if you take lots of calcium pills at the very same time you take the antibiotics. Keep in mind that although yogurt has calcium in it it is not calcium pills. Take care.
Try not to miss any more pills. And if you are worried eat your yogurt at other times than when you take the pills. It should still be helpful!
5.3k viewsAnswered >2 years ago
Specializes in Gastroenterology
Interaction as below: Probiotic strains, such as S. boulardii, L. reuteri and L. GG, decrease gastrointestinal antibiotic associated adverse effects.and consequently also increase erradication rate. Use of Diflucan can prevent yeast infection. fluoroquinolones and tetracyclines, don't work as well if you take them at the same time as calcium, iron, antacids like Tums or Maalox, or foods such as milk, cheese, or nuts.
127 viewsReviewed Nov 16, 2019
A 40-year-old male asked:
My wife is taking an oral contraceptive. Should she take low dose asa to prevent a blood clot? Studies say that contraceptive can be linked 2 clots..
4 doctor answers • 20 doctors weighed in
Dr. Leila Winganswered
Internal Medicine 14 years experience
No smoking: Oral contraceptives can be associated with blood clots in the lungs (dvts) or lungs (pulmonary embolisms) and one of the bigger risk factors is smoking, especially over the age of 35. I am not aware of studies that show Aspirin (asa) decreases the risk of blood clots while on oral contraceptives.
6.1k viewsReviewed >2 years ago
A 49-year-old member asked:
Is the RSV virus dangerous in a 10 month old infant? She has been on antibiotics for 6 days. Today she has a fever of 102 and a clear chest xray.
3 doctor answers • 10 doctors weighed in
Pediatrics 40 years experience
Take it seriously: Appropiate hydration and support is essential.Any time a child is ill and a fever spikes, a concern arises for a secondary infection ie-ear infection.Antibiotics do not treat RSV so the fact that the child is taking one does not change the outcome.If your infant is more lethargic, drinking or urinating less, working harder to breath , or fever persists call your md right away.
6k viewsReviewed >2 years ago
A 69-year-old member asked:
Can potassium and calcium be normal in addisons disease?
2 doctor answers • 5 doctors weighed in
Family Medicine 9 years experience
Normal.....: Yes, could be normal.
5.9k viewsReviewed >2 years ago
A 26-year-old female asked:
My 11 month old son was diagnosed with an ear infection 2 days ago and was prescribed amoxicilin today I notice a rash on his face is this an allergic reaction?
2 doctor answers • 4 doctors weighed in
Family Medicine 36 years experience
Possibly: Amoxicillin is a great for an ear infection. Yet, some people have allergies to penicillin. However, what makes this hard to answer is sometimes agents that cause ear infections can cause a rash too! if it is only a light red rash and he has no other signs of something bothering him, you can watch to see if it goes away.But if any sores are in his mouth or a high fever he must be seen right away.
5.7k viewsReviewed >2 years ago
A 41-year-old member asked:
What are the side effects of amoxicillin clavinuate potassium (penicillin)?
1 doctor answer • 1 doctor weighed in
ENT and Head and Neck Surgery 34 years experience
The runs: I'd say most common side effect of amox/clavulonate is loose stools. If severe, stop, if doesn't clear, call doctor. Allergy to this is generally a rash, could be throat swellling. Take afte food, all antibiotics can nauseate you or upset your stomach a bit.
5.6k viewsAnswered >2 years ago
Last updated Nov 16, 2019
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.